MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZFEN-P-2-32-109-R
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The graft was unsheathed in the patient but still attached to the delivery system.At this point, the graft looked twisted around itself on fluoro.The delivery system had to be manipulated and twisted to mostly untwist the graft.It was never fully untwisted, but the patient's aneurysm sealed.They went to release from the delivery system and the black trigger wire was very difficult to get out, but it did eventually work.Then, the white trigger wire was very difficult to remove and snapped off and broke while trying to remove.They tried to use hemostats to remove the remainder of the white trigger wire and that kept shredding the trigger wire because it was so difficult to pull out.They had to rotate the device a lot more and were finally able to get the wire out.They were then able to continue to successfully complete the procedure with the device in question.
 
Additional Manufacturer Narrative
No part of the device was returned for evaluation.No imaging was received to assist the investigation.Review of device history record found that the work order for lot number ac1153609 appears complete and correct.There were no non-conformances listed at the time of manufacturing.The associated inspection record indicates that the device was manufactured to specification.Review of specifications found that there are a number of controls and processes in place to ensure that a graft is loaded in the correct orientation within the delivery system.The instructions for use (ifu) supplied with the device for general information was reviewed and was found to contain sufficient instructions and guidance to the user related to the reported failure mode including: 4.3 implant procedure fluoroscopy should be used during introduction and deployment to confirm proper operation of the delivery system components, proper placement of the graft, and desired procedural outcome.To avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula).5.Adverse events potential adverse events that may occur and/or require intervention include, but are not limited to: death.Surgical conversion to open repair 10.2 'inspection prior to use'."inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to your cook representative or your nearest cook office.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient".11.4.5 'proximal body placement' "4.Before insertion, position proximal body delivery system on patient¿s abdomen under fluoroscopy to assist with orientation and positioning.Rotate to a position where the anterior markers are situated in the most anterior (12:00 o¿clock) position.The sidearm of the hemostatic valve may serve as an external reference to the fenestration(s) and/or scallop(s), anterior and posterior markers and body side markers".Caution: maintain wire guide position during delivery system insertions.Caution: to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula).There is no evidence to suggest that the user did not follow the instructions for use.The manufacturing team responsible for the loading of grafts was notified of this event.A corrective and preventative action (capa) has been initiated to further investigate this and similar events.Further actions will be taken as necessary.The mandatory requirement to always check complaints history during a complaint investigation will ensure trends are constantly monitored.After considering this event, the benefits of using this device still outweigh the known risks.Although a definitive root cause could not be determined from the investigation, possible root cause(s) are: inadequate design patient/procedural factors.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key19210294
Report Number9680654-2024-00042
Device Sequence Number8193958
Product Code MIH
UDI-Device Identifier10827002325392
UDI-Public(01)10827002325392(17)270227(10)AC1153609
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZFEN-P-2-32-109-R
Device Lot NumberAC1153609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale